Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

What the !!!!

2

Comments

  • I do hope that you start to feel better soon...hang in there
  • That taco bell has some medicinal effect haha, when ever I get down thats the first place people take me to see if it will improve my mood. How odd is that? :))(
    My stimulator sends out an EMF although it is a low EMF it has been proven to have some adverse effects to people who are sensative to it...so I thought it could be a possibility.
  • advertisement
  • check with my doctor because it does seem more like withdrawl symptoms. I was on percocet before surgery at one point for about a month before I was switched to a lower grade pain reliever and I had no issues with it. I am wondering now if it is possibly Soma or if it is just a whole combination of things, but the fact that it happens like clock work makes me lean towards withdrawl effects Im just not sure which one. But then again, I do use the bone stimulator throughout the day and was given the thing not that long ago. UGH...my doc is already on vacation so hopefully someone will be in the office today. Because this flushing, hot flash, to shivering cold, to heightened goose bumps, to dizzy swimmy head just isnt in my game plan right now. As for cabin fever...I know patience. Just had a bad night with it and it seems to have subsided this morning. Thanks everyone and keep posting if you have anymore idea's or experiences with this type of thing.
    :) >:D<
  • I am sorry to hear that you are having these problems. Regarding the flashes/dizzyness etc., I had/have the same problem. When it gets even close to time to take my meds I was having the same problem. So, I decided to take them an hour earlier and the problem has gone away. Give your doctor or your phamacist a call and ask them about it though regardless, just to be safe. About the cabin fever, that is totally normal. I went from working 55+ hours a week and going here there and everywhere to laying flat on my back for a month. One of the things that helps me is walking. I go outside to walk as much as I can. I speak to my online friends. I read. I use my imagination. I do get bored still, and have days when it is hard to concentrate on anything, but I get through them. You will too.

    One Love,

    Stephanie
  • Erica,

    Instead of focusing on what you can't do (bend, twist, lift, etc.) give yourself a positive every day.

    After my first week home, when I was able to walk a little better, every day I walked an extra 1/4 mile than the previous day. Even at the snail's pace I was walking at first, it only added an extra 10-15 minutes to the walk. Plus, every few days I was able to go a little faster.

    By doing this, at the end of each day, despite the negatives, I always had the positive that I had walked further than any previous day since the surgery. It was something good to focus on instead of the bad, and also allowed me to see that I was making progress.

    I hope this helps.
  • advertisement
  • I had acdf done on 12-4-08,I am a very active person i snowmobile.my day use to start at 4am and go till 8pm.Now all I do is sit.I messed up at my 2 week checkup the doctor told me i could start lifting 10 pounds and start on the treadmill. So I went overboard and started doing dishes and taking out the garbage to help out my girlfriend.now i'm back to being in pain,was off all meds.now back on meds.I fully understand you pain for my self i just got to slow back down and accept it. hope you feel better.
  • I have PT, my first visit. This should give me an idea of where I am at in recovery so that I can compare each day like you say and find where the positive is in my recovery, right now it seems all over the board. I do try to stay positive...yesterday just got the best of me. Hoping PT will give a good report and good advice on a healthy recovery plan :) Will let you know. Thanks again your so kind Mark. :)
  • try to take the medicine a little earlier, however if its possible I would like to just be off of them all together. Im not a big pain med person and even hate to be on them. I spaced them so far apart because the only really bad pain or spasms I get is closer to bed time. I wake up fine...then like clock work I get those symptoms so for tonight just to ease this I will try to take them earlier and see if that corrects the problem. I noticed though that I do feel like there may be some fluid on my left ear so this could all be sinus related although it seems silly that it would only flair up at the same time each night and go away when I take the meds. Just have to find the kink now and work it out. Frustrating, but I am staying positive about it. Cabin fever just got me yesterday...Im feeling better about it today but realize I will have days like yesterday. Thanks for your reply, all of you they help alot :)
  • I didn't read everyone else's posts, so if something I said has already been said, whooooopsie.

    Anyway, venting is necessary to having a healthy emotional state. Everyone, at one point or another, HAS to get their feelings out... And venting is the quickest, most pain free way to do it. Human beings have intellectual needs that can sometimes override even physical needs.

    Spine Health is the perfect place to vent. We've all been there, we all understand, and we're all more than willing to listen without judging you for it.

    Hope things start lookin up for ya :)
  • I agree that it may be withdrawal from meds depending on the half-life of what you are taking. I had the same, hot, cold sweaty, lightheaded stuff and just chalked it up to meds. (But the lightheaded swimmy feelings continued long after I went off meds - nurse said it could be fatigue and the after-effects of anathesia which can continue for weeks/months after surgery). Also other weird stuff like the bottom of my feet would feel like they were on fire - but several people had warned me to expect lots of weird sensations and pains that would mysteriously pop up and then go away for several months after surgery.

    As for the "life is on standby" feeling - yes. And it makes you crazy! I cried every day. But keep reminding yourself that right now recovery is your full-time job - concentrate on walking, nutrition, and rest so you can heal and fuse. Try to establish a routine for each day that includes these things. It is certainly boring but the routine does help. And the walking can take up quite a bit of your day if you do it several times.

    Hang in there - it does get better.
advertisement
Sign In or Register to comment.